Inertial- and dissipation-range asymptotics in fluid turbulence

Dhar, Sujan K. ; Sain, Anirban ; Pandit, Rahul (1997) Inertial- and dissipation-range asymptotics in fluid turbulence Physical Review Letters, 78 (15). pp. 2964-2967. ISSN 0031-9007

PDF - Author Version

Official URL:

Related URL:


We propose and verify a wave-vector-space version of generalized extended self-similarity [R. Benzi et al., Europhys. Lett. 32, 709 (1995)] and broaden its applicability to uncover intriguing, universal scaling in the far dissipation range by computing high-order ( ≤20) structure functions numerically for (1) the three-dimensional, incompressible Navier-Stokes equation (with and without hyperviscosity) and (2) the Gledzer-Ohkitani-Yamada shell model for turbulence. Also, in case (2), with Taylor-microscale Reynolds numbers 4× 104≤Reλ≤3× 106, we find that the inertial-range exponents ( ζp) of the order- p structure functions do not approach their Kolmogorov value p/3 as Reλ increases.

Item Type:Article
Source:Copyright of this article belongs to The American Physical Society.
ID Code:33614
Deposited On:30 Mar 2011 12:34
Last Modified:17 May 2016 16:29

Repository Staff Only: item control page